Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 14, 2009, 1:44 AM CST for 5 parishes in Louisiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 14, 2009, 1:44 AM CST (07:44 UTC)
- Expired
- Feb 14, 2009, 2:30 AM CST
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 1:50 AM CST | TSTM WND DMG | 1 S Pine Prairie, LA | A LARGE DOWNBURST BEGAN ABOUT 1 MILE S OF PINE PRAIRIE AND ENDED ABOUT 7 MILES NE OF VILLE PLATTE. THIS AREA OF WIND DAMAGE WAS AROUND 15 MILES LONG AND UP TO 3 MILES WIDE. WITHIN THIS ZONE...SCATTERED TREES WERE BLOWN DOWN FROM NW TO SE WITH SEVERAL ROADS BLO |
| Feb 14, 2:00 AM CST | TSTM WND DMG | 3 N Ville Platte, LA | TREES DOWN...POWER LINES DOWN...ABOVE GROUND POOLS FULL OF WATER FLIP OVER AND DAMAGING FENCES. OVER 1000 CALLS OF POWER OUTAGES TO LOCAL ELECTRIC CO. DAMAGE OCCURRED ALONG OLD PARK ROAD BETWEEN US 167 AND LA 3042 JUST WEST OF CHICOT STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 140744
SVRLCH
LAC003-009-039-079-097-140830-
/O.NEW.KLCH.SV.W.0013.090214T0744Z-090214T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 AM CST SAT FEB 14 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES BUNKIE...
EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...VILLE PLATTE...TURKEY CREEK...MAMOU...
EXTREME SOUTH CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA...
WESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
EAST CENTRAL ALLEN PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 230 AM CST
* AT 139 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TURKEY CREEK TO 9 MILES
SOUTHWEST OF TURKEY CREEK TO 9 MILES WEST OF MAMOU...AND MOVING
EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAMOU BY 155 AM CST...
VILLE PLATTE BY 200 AM CST...
VILLE PLATTE AND 6 MILES SOUTH OF BUNKIE BY 205 AM CST...
WASHINGTON BY 230 AM CST...
LAT...LON 3095 9197 3068 9200 3047 9213 3060 9267
3080 9256 3096 9251
TIME...MOT...LOC 0744Z 280DEG 31KT 3089 9241 3075 9243
3065 9253
$$
LANDRENEAU1 follow-up statement
000
WWUS54 KLCH 140805
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 AM CST SAT FEB 14 2009
LAC003-079-140815-
/O.CAN.KLCH.SV.W.0013.000000T0000Z-090214T0830Z/
RAPIDES LA-ALLEN LA-
205 AM CST SAT FEB 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLEN AND EXTREME
SOUTH CENTRAL RAPIDES PARISHES IS CANCELLED...
LAT...LON 3057 9250 3073 9233 3096 9230 3095 9197
3068 9200 3047 9213 3054 9243
TIME...MOT...LOC 0805Z 280DEG 31KT 3086 9220 3072 9222
3062 9232
$$
LAC009-039-097-140830-
/O.CON.KLCH.SV.W.0013.000000T0000Z-090214T0830Z/
AVOYELLES LA-EVANGELINE LA-ST. LANDRY LA-
205 AM CST SAT FEB 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR WESTERN ST. LANDRY...EASTERN EVANGELINE AND SOUTHWESTERN
AVOYELLES PARISHES...
AT 203 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ST. LANDRY TO VILLE PLATTE
TO CHATAIGNIER...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
BUNKIE TO VILLE PLATTE TO MAMOU...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAWTELL BY 220 AM CST...
BIG CANE BY 225 AM CST...
WASHINGTON BY 230 AM CST...
LAT...LON 3057 9250 3073 9233 3096 9230 3095 9197
3068 9200 3047 9213 3054 9243
TIME...MOT...LOC 0805Z 280DEG 31KT 3086 9220 3072 9222
3062 9232
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 11:37 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 13, 11:37 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1137 PM CST FRI FEB 13 2009
.AVIATION...
CIGS AND VISBYS HAVE DROPPED TO MOSTLY LIFR ACROSS THE AREA THIS
EVENING. KLCH RADAR SHOWS A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS ALONG THE TYLER/HARDIN COUNTY LINE EAST TO SOUTHERN
PORTIONS OF RAPIDES PARISH IN THE VICINITY OF A FRONTAL BOUNDARY.
THIS ACTIVITY WILL SINK SLOWLY SOUTHWARD OVERNIGHT...REACHING THE
SOUTHERN TAF SITES BETWEEN 09Z AND 15Z. THE FRONT IS EXPECTED TO
STALL NEAR OR JUST OFF THE COAST SATURDAY WITH SLIGHT IMPROVEMENTS
IN CIGS/VISBYS DURING THE DAY. 24
&&
.PREV DISCUSSION... /ISSUED 1007 PM CST FRI FEB 13 2009/
DISCUSSION...REGIONAL 88DS CONTINUE TO SHOW SCATTERED TO EVEN
NUMEROUS SHOWERS AND A FEW STORMS ALONG AND AHEAD OF A NEARLY
STATIONARY WARM FRONTAL BOUNDARY ACROSS THE NRN 1/2 OF THE
FORECAST AREA (ROUGHLY NORTH OF HOUSTON TO NEAR MARKSVILLE TO
MCCOMB MISSISSIPPI). THIS FRONT IS PROGGED TO CONTINUE MOVING
SLOWLY NWD TONIGHT WHICH SHOULD EVENTUALLY PUSH THE CONVECTION
ALONG IT OUT OF THE AREA. HOWEVER WITH THE MOVEMENT SO SLOW FELT
IT PRUDENT TO EXTEND THE HIGHER POPS ACROSS THE NRN ZONES INTO THE
OVERNIGHT HOURS. CONTINUED SMALL POPS FOR THE SRN 1/2 OF THE AREA
BEHIND THE FRONT AS LITTLE STREAMER SHOWERS CONTINUE TO DEVELOP
OVER THE GULF AND MOVE NEWD TOWARD THE COAST.
OTHER PROBLEM OF THE NIGHT APPEARS TO BE SOME DENSE FOG POTENTIAL.
KLCH HAS SEEN VISIBILITY DROP TO 1/2SM IN THE PAST HOUR. NO OTHER
STATION NEARLY THAT LOW ATTM ALTHOUGH CEILINGS HAVE BEEN STEADILY
DROPPING AND EXPECT THAT SOME WILL SEE 1/4SM OR LESS AND CEILINGS
AOB 100 FEET OVERNIGHT. HOWEVER NO REPORTS YET OF DENSE SEA FOG
ALONG THE COAST WHICH WOULD FURTHER AGGRAVATE THE SITUATION...
ALTHOUGH THE DEVELOPMENT OF SUCH STILL APPEARS GOOD. THEREFORE
WILL ALLOW THE ADVISORY FOR THE NEAR SHORE WATERS TO CONTINUE BUT
WILL NOT EXTEND TO ANY LAND AREAS ATTM. CAN LET LATER SHIFT ISSUE
AN ADVISORY IF AREAL EXTENT OF ANY SUCH DEVELOPMENT BECOMES BETTER
DEFINED.
ALL ELSE LOOKS GOOD ATTM. UPDATE OUT SHORTLY.
25
PREV DISCUSSION... /ISSUED 638 PM CST FRI FEB 13 2009/
UPDATE...UPDATED POP/WX GRIDS AS WELL AS ZONES FOR THIS EVENING
BASED ON CURRENT RADAR TRENDS WHICH SHOWS SCATTERED SHOWERS AND A
FEW STORMS PERSISTING OVER THE NRN 1/2 OF THE AREA. WILL LIKELY
UPDATE AGAIN TOWARDS 10 PM TO ADDRESS POPS AND FOG ISSUES.
25
PREV DISCUSSION... /ISSUED 557 PM CST FRI FEB 13 2009/
AVIATION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE
NORTHEAST ACROSS INLAND SOUTHEAST TEXAS INTO CENTRAL LOUISIANA.
THIS ACTIVITY WILL MAINLY AFFECT KAEX OVER THE NEXT 2 TO 3
HOURS. REMAINING TAF SITES WILL SEE GENERALLY VFR/MVFR CONDITIONS THROUGH
EARLY EVENING AS SATELLITE IMAGES INDICATE A BREAK IN THE CLOUDS
ACROSS SOUTHERN PORTIONS OF THE AREA. CLOUDS AND FOG WILL AGAIN
DEVELOP OVERNIGHT WITH CIGS AND VISBYS LOWERING TO IFR/LIFR
AS A FRONT SAGS SLOWLY SOUTH ACROSS THE AREA. WINDS WILL BECOME
NORTHERLY SATURDAY MORNING BEHIND THE FRONT...BUT SHOULD REMAIN
LIGHT. CIGS/VISBYS WILL IMPROVE ONLY SLIGHTLY SATURDAY AS THE
FRONT STALLS NEAR THE COAST. 24
PREV DISCUSSION... /ISSUED 357 PM CST FRI FEB 13 2009/
DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE NOTED ON RADAR THIS
AFTERNOON MAINLY NORTHEAST OF A LINE FROM BEAUMONT TEXAS TO
MARKSVILLE LOUISIANA. RAIN CHANCES WILL DIMINISH FROM NORTHWEST TO
SOUTHEAST THIS EVENING AHEAD OF A COLD FRONT ASSOCIATED WITH A
SURFACE LOW CURRENTLY SITUATED OVER OKLAHOMA. THIS COLD FRONT WILL
MOVE THROUGH THE FORECAST AREA AREA SATURDAY MORNING. AHEAD OF THE
FRONT PATCHY FOG WILL LIKELY DEVELOP AREAWIDE WITH DEW POINTS IN
THE UPPER 50S AND LIGHT WINDS.
THE MAIN FORECAST CONCERN ON SATURDAY IS THE PROGRESSION OF THE FRONT.
IT MOVE THROUGH TO THE COAST OR JUST OFFSHORE BEFORE BACKING UP
AND BECOMING QUASI-STATIONARY SATURDAY AFTERNOON. THIS ALONG WITH
A SHORTWAVE MOVING OVERHEAD WILL COMBINE TO ENHANCE SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON.
HIGH PRESSURE BUILDING INTO THE AREA BY SUNDAY WILL USHER THROUGH
ANOTHER COLD FRONT ON SUNDAY MORNING BRINGING AND END TO THE WET
WEATHER BY SUNDAY AFTERNOON WITH COOLER TEMPERATURES BEHIND THE
FRONT. THE DRY WEATHER WILL ONLY LAST A COUPLE OF DAYS HOWEVER AS
WINDS QUICKLY SWITCH TO THE SOUTH AND ANOTHER SYSTEM AFFECTS THE
AREA TUESDAY INTO WEDNESDAY.
MARINE...
SCATTERED SHOWERS WILL CONTINUE TO FORM OVER THE COASTAL WATERS
THROUGH TONIGHT. SEA FOG THAT FORMED EARLIER HAS LIFTED...HOWEVER
IT IS LIKELY AGAIN OVERNIGHT TONIGHT AS WINDS DECREASE THROUGH THE
EVENING. PERIODS OF SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH EARLY SUNDAY BEFORE A COLD FRONT PUSHES ACROSS
THE COASTAL WATERS...BRINGING GUSTY OFFSHORE WINDS AND RISING SEAS
THROUGH MONDAY. ONSHORE WINDS WILL RETURN BY TUESDAY AS ANOTHER
STORM SYSTEM IMPACTS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 70 53 66 46 / 30 40 40 20 10
KBPT 60 70 53 68 46 / 30 40 30 20 10
KAEX 57 67 50 64 39 / 50 50 40 20 10
KLFT 62 72 53 64 45 / 30 40 50 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 7 AM CST SATURDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Feb 13, 4:20 AM CST, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 AM CST FRI FEB 13 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-141030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 420 AM CST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. WEAK INSTABILITY AND MODERATE WIND SHEAR LEVELS MAY ALLOW FOR A FEW STRONG STORMS TO DEVELOP THIS AFTERNOON INTO TONIGHT. LARGE HAIL AND GUSTY WINDS WOULD BE THE MAIN THREATS WITH ANY STRONG STORMS. IN ADDITION...WARM MOIST AIR MOVING OVER THE COOL NEARSHORE GULF WATERS WILL LIKELY RESULT IN SOME SEA FOG DEVELOPMENT FROM FRIDAY AFTERNOON INTO SUNDAY MORNING. THIS SEA FOG COULD BE LOCALLY DENSE AT TIMES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY INTO SATURDAY NIGHT. ONCE AGAIN...WEAK INSTABILITY AND MODERATE WIND SHEAR LEVELS MAY ALLOW FOR A FEW STRONG STORMS TO DEVELOP WITH LARGE HAIL AND GUSTY WINDS BEING THE MAIN THREATS WITH ANY STRONG STORMS. A COLD FRONT WILL BRING DRIER AND COOLER WEATHER TO THE AREA SUNDAY NIGHT INTO MONDAY...BEFORE ANOTHER STORM SYSTEM IMPACTS THE AREA TUESDAY INTO WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SHAMBURGER
In the hours before
Special weather statement, Feb 14, 12:13 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1213 AM CST SAT FEB 14 2009 LAZ029-140645- AVOYELLES LA- 1213 AM CST SAT FEB 14 2009 ...SIGNIFICANT WEATHER ALERT FOR AVOYELLES PARISH UNTIL 1245 AM CST... AT 1210 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER BORDELONVILLE...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... #EASTERN AVOYELLES PARISH. FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LANDRENEAU
Special weather statement, Feb 14, 1:33 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 133 AM CST SAT FEB 14 2009 LAZ031-032-140830- EVANGELINE LA-ALLEN LA- 133 AM CST SAT FEB 14 2009 ...SIGNIFICANT WEATHER ALERT FOR EVANGELINE AND ALLEN PARISHES UNTIL 230 AM CST... AT 130 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 8 MILES WEST OF TURKEY CREEK TO 6 MILES SOUTHEAST OF OAKDALE TO 2 MILES EAST OF OBERLIN...MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... TURKEY CREEK BY 145 AM CST PINE PRAIRIE BY 150 AM CST REDDELL BY 155 AM CST MAMOU BY 200 AM CST ST. LANDRY BY 205 AM CST VILLE PLATTE BY 210 AM CST FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LANDRENEAU
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:21 AM CST | Tornado Warning | LCH | Saint Landry | 24 min |
| Feb 14, 3:10 PM CST | Special Marine Warning | LCH | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.